# SDR 20001005AP009

- Difficulty date: April 14, 2000
- Submitted: August 22, 2000
- Operation: Air carrier
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33112UAR
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Condition: Failed
- Location: Rt Engine G/Box
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, R, J
- Precautionary procedure: A

## Discrepancy

FLT 1313 - LIT - WHILE IN CRUISE FLIGHT, THE PILOTS HEARD A LOUD BANG, AND THE CABIN STARTED TO FILL WITH SMOKE.  RT ENG RPM INCREASED ABOVE REDLINE.  CREW SHUTDOWN RT ENGINE AND RT BLEED.  CABIN PRESS WAS DUMPED AND OXYGEN DONNED BY CREW AND PAX.  EMERGENCY DESCENT WAS COMPLETED DOWN TO SAFE ALTITUDE FOR UNPRESSURIZED FLT.  CREW LANDED AT ALTERNATE AIRPORT.  RT ENG EXPERIENCED A BULL GEAR FAILURE.  A PIECE OF THE INTERNAL GEARBOX BROKE A HOLE IN THE INTAKE AREA AND EITHER THAT OR THE PIECE BROKEN OUT BROKE A SECOND HOLE IN THE INTAKE AREA.  THESE PIECES SEVERLY DAMAGED THE FIRST STAGE INPELLOR, AND LEFT MINOR DAMAGE ON THE FACES OF THE INBOARD END OF THE PROP BLADES BEFORE BEING EJECTED PAST THE PROP BLADES.
